Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 159, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Nov 4, 2012, 5:57 PM EST for Horry County, South Carolina; Brunswick County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2012, 5:57 PM EST (22:57 UTC)
- Expired
- Nov 4, 2012, 6:24 PM EST
- In force
- 27 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 36 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009
WUUS52 KILM 042257
SVRILM
NCC019-SCC051-042345-
/O.NEW.KILM.SV.W.0159.121104T2257Z-121104T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EST SUN NOV 4 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 645 PM EST
* AT 557 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORESTBROOK...OR NEAR SOCASTEE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HAND...
WAMPEE...
NORTH MYRTLE BEACH...
LITTLE RIVER...
CALABASH...
SEASIDE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3357 7905 3389 7910 3398 7869 3395 7865
3398 7863 3400 7863 3404 7844 3388 7842
3379 7872 3373 7882 3357 7900
TIME...MOT...LOC 2257Z 261DEG 29KT 3374 7893
$$
WEISS1 follow-up statement
440
WWUS52 KILM 042324
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EST SUN NOV 4 2012
NCC019-SCC051-042334-
/O.CAN.KILM.SV.W.0159.000000T0000Z-121104T2345Z/
HORRY SC-BRUNSWICK NC-
624 PM EST SUN NOV 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK AND
SOUTHEASTERN HORRY COUNTIES IS CANCELED...
AT 623 PM EST...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF THE
SAME AREA UNTIL 715 PM EST.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3357 7905 3389 7910 3398 7869 3395 7865
3398 7863 3400 7863 3404 7844 3388 7842
3379 7872 3373 7882 3357 7900
TIME...MOT...LOC 2324Z 261DEG 29KT 3377 7867
$$
WEISSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 4:05 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 4, 4:05 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 405 PM EST SUN NOV 4 2012 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA MOVING OFF SHORE BY MONDAY MORNING AS COOL AND DRY HIGH PRESSURE BUILDS IN FROM THE NORTH. A COASTAL STORM IS EXPECTED TO IMPACT THE EASTERN CAROLINAS TUESDAY THROUGH EARLY WEDNESDAY...BRINGING BRISK NORTHERLY WINDS AND CHILLY RAIN. A DRYING TREND IS EXPECTED BEGINNING WEDNESDAY...ACCOMPANIED BY A WARMING TREND INTO LATE NEXT WEEK AS HIGH PRESSURE BUILDS IN. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY...SURFACE-BASED CAPE AND EFFECTIVE BULK SHEAR PARAMETERS REMAIN HIGHEST ACROSS OUR VERY SOUTHERN LAND ZONES AND OVER GULF STREAM WATERS THIS AFTERNOON. A WAVY FRONTAL BOUNDARY WAS SNAKED ACROSS OUR FORECAST ZONES...WITH BBP IN OUR FAR WNW PORTION REPORTING NW WIND AND 66 DEGREES...AND KINGSTREE SOUTH CAROLINA HOVERING AROUND 80 DEGREES WITH WSW WINDS. A SURFACE LOW COMPLEX ANALYZED FROM ILM TO CAE TO GSP WILL TRACK EAST AND OFFSHORE THIS EVENING. THIS WILL FORCE THE SFC BOUNDARY SOUTHWARD AS A COLD FRONT. WHETHER ENOUGH SURFACE HEATING AND DEWPOINTS IN THE LOW TO MID 50S WILL ALLOW TSTM FORMATION REMAINS TO BE SEEN...BUT ALONG AND NEAR THE SOUTH CAROLINA COAST DEWPOINTS NEAR 60 DEGREES MAY PROVIDE FUEL NEAR THE BOUNDARY LATE AFTERNOON INTO EVENING. AS OF THIS WRITING...SPC MAINTAINS A SLIGHT RISK OF SEVERE TSTMS OVER OUR SC ZONES AND AROUND CAPE FEAR. AT A MINIMUM THOUGH...AM EXPECTING SCATTERED SHOWERS OVER OUR CWA TONIGHT. DRIER AND COOLER AIR WILL SPILL SOUTHWARD OVERNIGHT...WITH RAIN MOVING OFF THE NC/SC COAST AROUND DAYBREAK. MINIMUM TEMPERATURES IN LOW 40S NORTH ZONES TO THE UPPER 40S NEAR 50 ACROSS THE VERY SOUTH IS ANTICIPATED. A FEW SHOWERS OR LIGHT RAIN MAY LINGER ALONG THE IMMEDIATE COAST AT 12Z(7AM)...BUT THE BULK OF SHOWERS WILL RESIDE OFFSHORE AT FIRST LIGHT OF MONDAY. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...WEAK HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH ON MONDAY INTO TUESDAY. DEEP NORTHWEST TO WESTERLY FLOW BEHIND DEPARTING COLD FRONT WILL ADVECT DRIER AND COOLER AIR INTO THE AREA THROUGH THE DAY ON MONDAY. ANY LINGERING MOISTURE AND CLOUDS MON MORNING WILL DISSIPATE GIVING WAY TO AFTERNOON SUNSHINE BUT TEMPS WILL REMAIN ALMOST 5 TO 10 DEGREES BELOW NORMAL IN COOL NORTHERLY FLOW ONLY REACHING CLOSER TO 60 FOR A HIGH TEMP. AS ONE SHORTWAVE RIDES AROUND A BROAD MID TO UPPER TROUGH THROUGH THE MID ATLANTIC STATES AND OFF SHORE ON MONDAY...ANOTHER MORE POTENT SHORTWAVE WILL DIG DOWN THE BACK END OF THE TROUGH INTO THE LOWER MISSISSIPPI VALLEY. SHALLOW COOL AIR WILL REMAIN LOCKED IN PLACE LOCALLY IN NORTHEAST FLOW HEADING INTO TUES AS SFC LOW DEVELOPS ALONG COLD FRONT MEANDERING BACK OVER THE MISSISSIPPI VALLEY. SURFACE LOW SLOWLY DEEPENS OVER THE GULF COAST AS THIS SHORTWAVE DIGS DOWN AND THEN TRAVERSES EAST REACHING JUST OFF THE SOUTHEAST COAST ON TUES. THE SFC LOW WILL STRENGTHEN AS IT MOVES NORTH FROM THE GA/FL COAST ON TUES PARALLELING THE CAROLINA COAST THROUGH TUES NIGHT. PCP WATER VALUES WILL REMAIN BELOW A HALF INCH IN DRY AIR THROUGH TUES MORNING. AS LOW APPROACHES THE SOUTHEAST COAST FROM THE WEST TUES MORNING...MID TO UPPER LEVEL FLOW WILL BACK TO THE S-SW AND INCREASE PUMPING MOISTURE INTO THE COASTAL CAROLINAS...BUT THE SFC FLOW WILL REMAIN NE. LOOKS LIKE THERE MAY BE A BRIEF PERIOD WHERE LOW LEVEL FLOW BACKS TO SW THROUGH TUES MORNING BUT OVERALL LOW LEVEL FLOW WILL REMAIN NORTHERLY ON BACK END OF LOW AS IT TRAVELS UP THE SOUTHEAST COASTAL WATERS. OVERALL AT THIS POINT IT LOOKS LIKE SFC LOW WILL REMAIN FAR ENOUGH OFF THE COAST AND WILL NOT DEEPEN APPRECIABLY UNTIL IT LIFTS NORTH TOWARD HATTERAS AND MID TO UPPER TROUGH LIFTS NORTH WITH IT TOWARD HATTERAS. AS FOR MID TO UPPER LEVELS DYNAMICS...BEST SHORTWAVE ENERGY ROTATES AROUND TO THE SOUTH AND EAST OF AREA AND BEST JET ENERGY REMAINS SOUTH THROUGH MOST OF TUES. WITH LATEST MODEL RUNS...NOT CONVINCED LOCAL AREA WILL EXPERIENCE A GREAT AMOUNT WITH THIS LOW. COUNTING ON COOL AND CLOUDY WEATHER TUES THROUGH WED MORNING WITH BEST CHC OF RAIN SPREADING NORTH THROUGH SOUTH CAROLINA AND PRIMARILY ALONG THE COAST BUT WILL NEED TO KEEP A CLOSE EYE ON THE EXACT TRACK AND TIMING OF SFC AND UPPER LEVEL FEATURES TO FINE TUNE. ALSO WITH POTENT MID TO UPPER LOW TRACKING OVER THE SOUTHEAST NOT COMFORTABLE TRYING TO FORECAST EXACT AREAS OF LIFT OR SUBSIDENCE AT THIS POINT AS LOW REMAINS WRAPPED TIGHT AND SMALL CHANGES COULD MAKE A LARGE DIFFERENCE IN FORECAST. SHOULD END UP BEING A LOWER END QPF EVENT FOR INLAND WITH GREATER AMOUNTS MAINLY ALIGNED ALONG THE COAST. TEMPERATURES WILL REMAIN BELOW CLIMO THROUGH THE PERIOD. DEPENDING ON HOW QUICKLY CLOUDS INCREASE ACROSS THE AREA WILL MAKE A DIFFERENCE IN HOW MUCH RADIATIONAL COOLING OCCURS TUES NIGHT. FOR NOW WILL COUNT ON DECENT RADIATIONAL COOLING BEFORE CLOUDS INCREASE TOWARD MORNING AND THEREFORE WILL KEEP LOWS IN THE 30S MOST PLACES. THIS COOL START COMBINED WITH COOL NORTHERLY FLOW WITH CLOUDS AND RAIN WILL MAKE FOR HIGH TEMPS WELL BELOW NORMAL...JUST MAKING IT INTO THE 50S MOST PLACES. LOW TEMPS ON TUES NIGHT WILL DEPEND ON HOW QUICKLY WE DRY AND COOL ON THE BACK END OF THE DEPARTING LOW. FOR NOW WILL GO WITH MID TO UPPER 30S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY...DEEPENING NOR'EASTER WILL BE PULLING AWAY AT THE START OF THE PERIOD. WITH THE ILM CWA ON THE DEPARTING EDGE OF THE STORM WEDNESDAY MORNING...HOW MUCH PRECIP REMAINS WILL BE DEPENDENT ON EXACT POSITION AND SPEED OF THE SURFACE LOW. ECMWF REMAINS THE SLOWEST/FURTHEST WEST WHILE THE CMC/GFS/GFS ENSEMBLES REMAIN EAST. THE ECMWF ENSEMBLE MEAN IS MORE IN LINE WITH THE GFS...SO WILL CONTINUE THE TREND OF LEANING TOWARDS THE GFS SOLUTION...BUT KEEPING SOME WEIGHT ON THE ECMWF DUE TO ITS SUPERIOR PERFORMANCE RECENTLY. WITH THIS IN MIND...AND KNOWING THAT THE BACK SIDE OF THE SYSTEM WILL LIKELY BE QUITE DRY...WILL KEEP INHERITED BASICALLY AS-IS...WITH SCHC POP EARLY WED ALONG THE NORTH/COAST...TRENDING TO DRY BY WED EVE. AS THE NOR'EASTER MOVES SLOWLY UP THE COAST...W/NW WINDS DEVELOP AND INCREASE THANKS TO THE TIGHTENING PRESSURE GRADIENT BETWEEN THE DEEPENING LOW AND ADVANCING HIGH. THIS MEANS THAT ALTHOUGH IT WILL BE DRY BY WED EVE AND THURSDAY...GUSTY WINDS AND CAA WILL KEEP TEMPS BELOW CLIMO. LATE IN THE WEEK AND INTO THE WKND...500MB RIDGE BULGES UP FROM THE GULF COAST AND SURFACE HIGH DRIFTS OVERHEAD. THESE WILL COMBINE TO CREATE WARM AND SUNNY WEATHER...WITH MAX TEMPS RISING TO WELL ABOVE CLIMO BY THE WKND...ALTHOUGH GOOD RADIATIONAL COOLING WILL STILL PERMIT MINS TO FALL TO THE LOW 40S EACH NIGHT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 18Z...A BIT MORE CONFIDENT WE WILL SEE SCATTERED CONVECTION THIS AFTERNOON. MODERATE CAPE VALUES...GOOD MID LEVEL LAPSE RATES...AND DECENT BULK SHEAR ALONG THE COAST ARE THE FAVORING FACTORS. THE MAIN INGREDIENT THAT IS LACKING IS MOISTURE...WITH ONLY ONE INCH PRECIPITABLE WATER VALUES. CONVECTION WILL BE AHEAD OF A COLD FRONT THAT WILL REACH THE WESTERN TERMINALS AS EARLY AS 22Z...REACHING THE COAST BY 00Z. BEHIND THE FRONT...LOOK FOR A WIND SHIFT TO THE NORTH. EXPECT PRECIPITATION TO BECOME STRATIFORM...WITH CEILINGS FALLING TO IFR BY LATE EVENING...CONTINUING THROUGH MOST OF THE OVERNIGHT HOURS. LOW LEVEL MOISTURE PULLS OUT AFTER SUNRISE MONDAY...WITH CONDITIONS IMPROVING TO VFR. GUSTY NORTHEAST WINDS WILL REMAIN THROUGH THE END OF THE FORECAST PERIOD. EXTENDED OUTLOOK...CHANCE OF STRATIFORM RAINS...WITH ISOLATED TSTORMS ALONG THE IMMEDIATE COAST FROM MIDDAY TUESDAY THROUGH WEDNESDAY WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS POSSIBLE. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY...CHANGEABLE WINDS EXPECTED OVER THE WATERS INTO TONIGHT AS A SURFACE LOW COMPLEX MOVES EAST AND OFFSHORE THIS EVENING...THEN PULLS A COLD FRONT SOUTHWARD OVER THE 0-20NM WATERS OVERNIGHT. WINDS AHEAD AND BEHIND THE FRONT WILL HAVE THE POTENTIAL TO INDUCE 20 KT GUSTS. THIS WILL BE PARTICULARLY TRUE LATE TONIGHT AS A NORTH SURGE OF WIND PUSHES SOUTHWARD OVER RELATIVELY MILD SEA SURFACE TEMPERATURES. SEAS WILL RUN MAINLY IN A 2-4 FOOT RANGE AND HIGHEST OFFSHORE AND AROUND THE OCEAN SHOALS. NO CAUTIONARY STATEMENTS OR ADVISORIES APPEAR TO BE NEEDED FOR NOW...BUT THE SEA WILL REMAIN BUMPY THROUGH DAYBREAK MONDAY DUE TO VARIABLE WIND DIRECTIONS TONIGHT...FOLLOWED BY MODERATE WIND-SPEEDS OVERNIGHT AND EARLY MONDAY. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...NORTHERLY FLOW WILL CONTINUE THROUGH THE PERIOD. THE WINDS WILL INCREASE THROUGH MONDAY MORNING IN COLD SURGE BEHIND DEPARTING COLD FRONT UP TO 15 TO 20 KTS. THIS WILL PUSH SEAS UP NEAR 4 TO 5 FT IN OUTER WATERS MON MORNING. THEN WEAK HIGH PRESSURE WILL RIDGE DOWN FROM THE NORTH MON THROUGH TUES AND GRADIENT RELAXES. THEREFORE WINDS DECREASE DOWN TO AROUND 15 KTS WITH SEAS SUBSIDING TO 2 TO 4 FT THROUGH TUES MORNING. WINDS AND SEAS WILL RAMP UP AGAIN LATE TUES THROUGH TUES NIGHT AS LOW PRESSURE SYSTEM DEEPENS AS IT RIDES UP THE OFF SHORE SOUTHEAST COASTAL WATERS. THE WINDS WILL BE HIGHLY DEPENDENT ON THE EXACT TRACK OF THIS LOW...BUT FOR NOW WILL KEEP LOW CENTER TO THE EAST OF LOCAL WATERS AS IT TRACKS UP FROM THE SOUTH REACHING JUST EAST OF LOCAL WATERS BY WED MORNING. THE INCREASING GRADIENT FLOW AND CONTINUED COOL NORTHERLY FLOW WILL PRODUCE A SHARP INCREASE IN WINDS AND SEAS TUES AFTERNOON THROUGH TUES NIGHT. WNA SHOWS SEAS REACHING UP NEAR 6 TO 7 FT IN OUTER WATERS TUES NIGHT. AT THIS POINT DO NOT HAVE WINDS EXCEEDING GALE THRESHOLD SO HAVE NO PLANS TO RAISE GALE WATCH. ALTHOUGH GALES ARE STILL POSSIBLE...LOOKING MORE LIKE A STRONG SCA EVENT WITH NORTHERLY FLOW OF 20 TO 25 KT AND SEAS BUILDING TO 4 TO 7 FT TUES NIGHT INTO WED MORNING. LONG TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 300 PM SUNDAY...STRONG W/NW WINDS WITH 3-6 FT SEAS TO START THE PERIOD AS A DEEPENING NOR'EASTER SLOWLY PULLS AWAY UP THE COAST. WINDS WILL BE 15-25 KTS...HIGHEST ACROSS THE NORTHERN WATERS...AND A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PART OF WEDNESDAY. THEREAFTER...AS THE LOW PRESSURE MOVES FURTHER AWAY WINDS SLOWLY DECREASE...BUT REMAIN 15-20 KTS THROUGH THURSDAY. WITH THE OFFSHORE WIND COMPONENT THOUGH...HIGHEST SEAS GET PUSHED OUT OF THE COASTAL WATERS SO WAVE AMPLITUDES FALL TO 2-3 FT THURSDAY. OFFSHORE WINDS CONTINUE FRIDAY BUT WITH EVEN WEAKER SPEEDS...AND SEAS DROP TO JUST 1-2 FT FOR THE END OF THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...RGZ LONG TERM...JDW AVIATION...MJC/DL
Hazardous weather outlook, Nov 4, 4:12 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 412 PM EST SUN NOV 4 2012 NCZ099-107>110-SCZ032-033-039-053>056-052115- COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 412 PM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY BECOME STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING WIND GUSTS AND HAIL IN EXCESS OF 1 INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-106-SCZ017-023-024-052115- ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DARLINGTON- DILLON- 412 PM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-052115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 412 PM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY. GALE FORCE GUSTS WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Local storm report, Nov 4, 4:56 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EST SUN NOV 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 WSW CONWAY 33.80N 79.14W
11/04/2012 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1200375
BJRLocal storm report, Nov 4, 5:03 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
503 PM EST SUN NOV 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 3 SE RED HILL 33.76N 78.98W
11/04/2012 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1200376
BJRLocal storm report, Nov 4, 5:06 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EST SUN NOV 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 5 NE FORESTBROOK 33.77N 78.91W
11/04/2012 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1200377
BJRLocal storm report, Nov 4, 5:12 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EST SUN NOV 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 N FORESTBROOK 33.75N 78.96W
11/04/2012 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1200378
BJRSpecial weather statement, Nov 4, 5:23 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EST SUN NOV 4 2012
SCZ032-033-039-042330-
FLORENCE-MARION-WILLIAMSBURG-
523 PM EST SUN NOV 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG...FLORENCE AND
MARION COUNTIES THROUGH 630 PM EST...
AT 523 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCRANTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...CADES...FRIENDFIELD...
GRESHAM...HANNAH...HEBRON...HEBRON CROSSROADS...HYMAN...
JOHNSONVILLE...KINGSBURG...NEW HOPE AND NIXONVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3382 7994 3383 7991 3388 7989 3389 7989
3388 7994 3389 7995 3401 7988 3412 7933
3376 7934 3377 7999 3378 7999
TIME...MOT...LOC 2223Z 264DEG 23KT 3392 7975
WEISSSpecial weather statement, Nov 4, 5:53 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
553 PM EST SUN NOV 4 2012
SCZ055-056-042345-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
553 PM EST SUN NOV 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
645 PM EST...
AT 554 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAMPIT...OR ABOUT 8 MILES WEST OF GEORGETOWN...MOVING EAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...GRAVES...
JACKSON...LITCHFIELD BEACH...OATLAND...PLANTERSVILLE...SAMPIT AND
PAWLEY'S ISLAND.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3333 7956 3342 7960 3345 7959 3349 7954
3359 7913 3344 7910 3338 7914 3327 7917
TIME...MOT...LOC 2254Z 261DEG 29KT 3341 7941
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:27 PM EST | Special Weather Statement | ILM | Williamsburg | 63 min |
| Nov 4, 4:20 PM EST | Special Weather Statement | ILM | Horry | 55 min |
| Nov 4, 4:35 PM EST | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion | 40 min |
| Nov 4, 4:37 PM EST | Special Weather Statement | ILM | Georgetown, Williamsburg | 38 min |
| Nov 4, 4:52 PM EST | Special Marine Warning | ILM | 53 min | |
| Nov 4, 4:59 PM EST | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 61 min |
| Nov 4, 5:23 PM EST | Special Weather Statement | ILM | Florence, Marion | 67 min |
| Nov 4, 5:39 PM EST | Special Marine Warning | ILM | 66 min | |
| Nov 4, 5:43 PM EST | Severe Thunderstorm Warning | ILM | Florence, Horry, Marion, Williamsburg | 47 min |
| Nov 4, 5:53 PM EST | Special Weather Statement | ILM | Georgetown | 52 min |
| Nov 4, 6:11 PM EST | Special Marine Warning | ILM | 64 min | |
| Nov 4, 6:21 PM EST | Severe Thunderstorm Warning | ILM | Horry | 40 min |
| Nov 4, 6:57 PM EST | Special Weather Statement | ILM | Georgetown, Williamsburg | 63 min |
| Nov 4, 6:08 PM EST | Special Weather Statement | ILM | Brunswick | 52 min |
| Nov 4, 6:51 PM EST | Special Weather Statement | ILM | Columbus, Pender | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.